Alert archive / Louisiana / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 46, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at May 26, 2003, 5:31 PM CDT for Calcasieu Parish, Louisiana. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 26, 2003, 5:31 PM CDT (22:31 UTC)
- Expired
- May 26, 2003, 6:15 PM CDT
- In force
- 44 min
- Issued by
- NWS Lake Charles, LA
- Area
- Counties, with a storm outline in the text
County Calcasieu Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 10.5 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1120 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 821 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- -22 m²/s²
- 0-3 km storm-relative helicity
- 3 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KLCH 262231 SVRLCH LAC019-262315- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LAKE CHARLES LA 531 PM CDT MON MAY 26 2003 THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CALCASIEU PARISH IN SOUTHWEST LOUISIANA * UNTIL 615 PM CDT * AT 529 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 17 MILES WEST OF SULPHUR...MOVING SOUTHEAST AT 25 MPH. * THIS STORM WILL BE NEAR... SULPHUR...CARLYSS BY 610 PM CDT SEVERE THUNDERSTORMS PRODUCE WINDS IN EXCESS OF 60 MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING AND TORRENTIAL RAIN. THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY LARGE HAIL WHICH COULD CAUSE SIGNIFICANT DAMAGE TO PROPERTY. CALL 337-477-5285 TO REPORT SEVERE WEATHER TO THE WEATHER SERVICE. LAT...LON 3039 9362 3027 9368 3010 9335 3031 9325 $$ 20
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 2:45 PM CDT, 2 hours 46 minutes earlier.
Area forecast discussion, May 26, 2:45 PM CDT, 2 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 245 PM CDT MON MAY 26 2003 .OVERVIEW... A VERY...VERY SLOW SOUTHWARD MOVING SURFACE COLD FRONT WAS LOCATED THIS EARLY AFTERNOON ACROSS THE EXTREME NORTHERN PORTION OF THE FORECAST AREA. LOW LEVEL CONVERGENCE ALONG THE FRONT...COMBINED WITH DAYTIME HEATING AND GOOD MOISTURE ARE PRODUCING SCATTERED SHOWERS AND THUNDERSTORMS ACROSS AREAS NORTH OF INTERSTATE 10. ALTHOUGH SO FAR RAIN HAS MISSED ASOS SITES IN THE FORECAST AREA...A CHECK OF HADS SITES ON HYDRO-VIEW SHOWS AN AVERAGE OF A QUARTER TO HALF INCH OF MUCH NEEDED RAINFALL IN THE LAKES AREA OF SOUTHEAST TEXAS AND CENTRAL LOUISIANA SINCE THIS MORNING...WITH ONE SITE NEAR LEESVILLE REPORTING NEARLY 1 INCH. WATER VAPOR INDICATED AN UPPER LOW SPINNING OVER WEST TEXAS MOVING SLOWLY TO THE EAST-SOUTHEAST. .SHORT TERM... COLD FRONT IS MOVING A LITTLE SLOWER THAN EARLIER AND DO NOT EXPECT IT TO REACH THE COAST UNTIL LATE TONIGHT OR EARLY TUESDAY MORNING. THIS SHOULD KEEP DECENT LOW LEVEL CONVERGENCE OVER THE FORECAST AREA OVERNIGHT. WITH PRECIPITABLE WATER STAYING OVER 1.7 INCHES AND MEAN RH OVER 75 PERCENT...GOOD MOISTURE WILL BE IN PLACE TO PRODUCE SCATTERED SHOWERS AND A FEW THUNDERSTORMS THROUGH THE EVENING HOURS...BEFORE ACTIVITY BEGINS TO WANE. DESPITE FRONT REACHING THE COAST BY TUESDAY MORNING...PRECIPITABLE WATER VALUES REMAIN BETWEEN 1.5 AND 1.8 INCHES AND MEAN RH OVER 70 PERCENT THROUGH THE MORNING HOURS...BEFORE BEGINNING TO DECREASE DURING THE AFTERNOON. SHORT WAVE ENERGY FROM UPPER LOW OVER NORTHERN MEXICO IS EXPECTED TO MOVE OVER THE FORECAST AREA DURING THE MORNING HOURS. SOME WEAK LIFT WITH THIS SYSTEM...ALONG WITH SOME CONVERGENCE AT 85H AND WEAK UPPER LEVEL DIVERGENCE AT 3H AND 25H MAY BE ENOUGH TO RE-DEVELOP SCATTERED SHOWERS...ESPECIALLY NEAR THE COAST EARLY IN THE DAY. THEREFORE...WILL LEAVE SMALL POPS IN THE FORECAST ON TUESDAY BEFORE REMOVING THEM ON TUESDAY NIGHT. MUCH DRIER AIR WILL QUICKLY MOVE IN ON TUESDAY NIGHT WITH PWAT DROPPING BELOW AN INCH AND MEAN RH BELOW 40 PERCENT. A RELATIVELY DRY NORTHWEST FLOW WITH MEAN RH STAYING IN THE 30 PERCENT RANGE IS EXPECTED TO CONTINUE THROUGH THURSDAY. THEREFORE WE ARE COUNTING ON ANY RAINFALL WE CAN GET OVER THE NEXT 12 HOURS OR SO. .EXTENDED... TEMPS BEGIN TO WARM BY THE END OF THE WEEK AS WEST-SOUTHWEST FLOW AT THE SURFACE PREVAILS. ANOTHER FRONT IS PROGGED TO MOVE ACROSS ON SUNDAY WITH SOME INCREASE IN MOISTURE. HOWEVER...AT THIS TIME WILL LEAVE ANY MENTION OF POPS OUT OF THE EXTENDED. .PRELIMINARY POINT TEMPS/POPS... KLCH 68 83 63 88 / 30 30 00 00 KBPT 69 83 63 88 / 30 30 00 00 KAEX 64 81 59 86 / 30 20 00 00 KLFT 68 83 62 88 / 30 30 00 00 .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. 07-RUA
Hazardous weather outlook, May 26, 5:02 AM CDT, 12 hours 29 minutes before
LAZ027>033-041>045-051>055-TXZ180>182-201-215-216-271100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 502 AM CDT MON MAY 26 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST TEXAS...CENTRAL... SOUTH-CENTRAL AND SOUTHWEST LOUISIANA. .DAY ONE...TODAY AND TONIGHT... A LATE SEASON COLD FRONT WILL ADVANCE THROUGH SOUTHWEST LOUISIANA AND SOUTHEAST TEXAS THIS AFTERNOON, AND SUBSEQUENTLY ENTER INTO THE COASTAL WATERS TONIGHT. COOL HIGH PRESSURE WILL BUILD IN BEHIND THE DEPARTED FRONT. MOSTLY CLOUDY SKIES WILL KEEP AFTERNOON TEMPERATURES SEASONABLE. SCATTERED SHOWERS OR THUNDERSTORMS ARE POSSIBLE, WITH MEAN AREAL RAINFALL AMOUNTS RANGING FROM ONE-QUARTER INCH (OVER THE COASTAL MARSHES) TO ONE-HALF INCH (OVER THE PINEY HILLS AND LAKES REGIONS). THE CONVECTIVE RAINS WILL END EARLY THIS EVENING. SHOWERS OR THUNDERSTORMS WILL CONTINUE OVER THE COASTAL WATERS TONIGHT, ENDING TUESDAY AFTERNOON. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. HIGH PRESSURE WILL PREVAIL OVER SOUTHWEST LOUISIANA AND SOUTHEAST TEXAS. NO RAINFALL IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SEVERE WEATHER IS NOT EXPECTED TODAY OR TONIGHT. THE ASSISTANCE OF STORM SPOTTERS, HAM RADIO OPERATORS, AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT REQUESTED AT THIS TIME. TRARES
Nearby
Severe Thunderstorm Warnings in Louisiana, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.